| Catalog Number |
MX4457 |
| Medical Device Problem Code |
Complete Blockage (1094)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/15/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that the bd iv administration sets were clogged.The following information was provided by the initial reporter: i am emailing regarding yesterday¿s report form preop that many of the iv tubing sets were faulty (the fluid would not flow through the extension sets).When xxx and i looked at several sets and tried them we also found one that the fluid would not flow above the filter in the main tubing as well.We pulled all the tubing with that particular lot number for return to bd and a report to the company.My concern is: if flow is not getting through the tubing¿ is it still considered sterile? not sure how the sterile process works and does gas have to also flow through that channel to make it sterile? some staff have been able to make the tubing work by back-flushing or forcibly flushing¿ i¿m concerned that we should not do this if it is not sterile in the fluid path.".
Additional Manufacturer Narrative
Three used samples and 82 unused samples (model #mx4457, lot #23039256) were returned by the customer.It was reported by the customer that many of the iv tubing sets were faulty (the fluid would not flow through the extension sets).The returned samples were examined for defects and abnormalities.No defects or abnormalities were observed.The sets were connected to a bag and attempted to be primed with saline without the extension set connected to the primary set.All primary sets were able to be primed.The primary sets were each attempted to be primed a second time, with their respective extension set.All 82 unused sets were still able to be primed, along with one of the used sets.The failure was unable to be replicated in these samples.Two of the used samples were unable to be primed with the extension sets connected.The extension sets from the failed sets were then connected to a 10 ml bd syringe, and attempted to be flushed with water.The extension sets were unable to be flushed.The sets were further examined under magnification where an occlusion can be observed at the male luer.The customer complaint can be verified.A quality notification was sent to the manufacturer.The manufacturer was able to confirm the failure.After further investigation, the root cause of occlusion between the tubing and male luer could be related to that the operator did not follow the assembly method, causing an excess of solvent in the joint that caused the occlusion.A quality alert was generated on 26oct2023 and communicated to the involved personnel to reinforce the correct follow up to the solvent application between the components.A device history record review for model mx4457 lot number 23039256 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 28mar2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.H3 other text : see narrative below.
Event or Problem Description
No additional information was provided.